MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the patient was monitored for kappa and lambda for some time using electrophoresis and the alternate non-siemens method; this was unknown by the customer when they reported the flc kappa and flc lambda results using siemens n latex flc lambda and n latex flc kappa reagents.The customer also indicated that they recently started using siemens reagents for determination of flc lambda and flc kappa and that the affected specimen is not available for further investigation.A siemens headquarters support center (hsc) specialist reviewed the data files on the bn prospec system to determine the cause of the event and found no issue.The hsc specialist determined that the save data files contained two quality control (qc) measurements and these results were within expected ranges.The hsc specialist also reviewed the kinetics of the affected measurement on 21-feb-2018 and qc and did not identify any issue.The kinetics of the sample measurement using the non-siemens method, which is not validated for use on the bn prospec system, were not in the data files provided by the customer.The hsc specialist concluded that there was no indication of a reagent or system malfunction.The cause of the event is unknown.The system and reagents are performing according to specifications.No further evaluation of these devices is required.Mdr 9610806-2018-00035, mdr 9610806-2018-00037, and mdr 9610806-2018-00038 were filed for the same event.
 
Event or Problem Description
Discordant, falsely low free light chains (flc), type lambda (flc lambda) results were obtained on a patient sample on the bn prospec system using the n latex flc lambda reagent.These results were reported to the physician(s), who questioned the results as they did not match the patient's clinical history.The sample was also rerun on the same system using a higher dilution (to exclude a dose hook effect) and a result of <9.94 mg/l was obtained.The sample was rerun on the same system, using a non-siemens method, resulting higher.The 3rd repeat result was reported as the expected result to the physician(s).Additionally, different free light chains (flc), type kappa (flc kappa) results were obtained on the same sample between the non-siemens method and the n latex flc kappa reagent on the same system.The 2nd repeat flc kappa measurement was run to exclude a high dose hook effect.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low flc lambda results and different flc kappa results obtained on the patient sample.
 
Additional Manufacturer Narrative
Additional information (05-apr-2018): the third repeat results, obtained using non-siemens' reagents, were obtained on (b)(6) 2018.Mdr 9610806-2018-00035_s1, mdr 9610806-2018-00037_s1, and mdr 9610806-2018-00038_s1 were filed for the same event.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7397596
Report Number9610806-2018-00036
Device Sequence Number11119428
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1